Alert archive / California / Frost Advisories in 2010
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 3, 2010, 3:11 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 3:11 AM PDT (10:11 UTC)
- Expired
- Apr 3, 2010, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS76 KEKA 031011 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 AM PDT SAT APR 3 2010 CAZ003-076-031600- /O.NEW.KEKA.FR.Y.0006.100403T1011Z-100403T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 311 AM PDT SAT APR 3 2010 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * COLD AIR CURRENTLY MOVING OVER NORTHWEST CALIFORNIA HAS ALLOWED TEMPERATURES TO DROP INTO THE MID 30S ACROSS THE INTERIOR. TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
682 WWUS76 KEKA 031534 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PDT SAT APR 3 2010 CAZ003-076-031645- /O.EXP.KEKA.FR.Y.0006.000000T0000Z-100403T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 834 AM PDT SAT APR 3 2010 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. WARMING TEMPERATURES AND CLOUD COVER WILL END THE THREAT OF FROST BY MID MORNING ACROSS THE NORTH COAST AND MENDOCINO INTERIOR VALLEYS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 2, 3:31 PM PDT, 11 hours 40 minutes earlier.
Area forecast discussion, Apr 2, 3:31 PM PDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PDT FRI APR 2 2010
.SYNOPSIS...RAIN SHOWERS WILL CONTINUE OVERNIGHT AND INTO THE
WEEKEND WITH SNOW SHOWERS INLAND AND AT ELEVATION. SMALL HAIL IS
POSSIBLE FROM CAPE MENDOCINO NORTH...ALONG THE COAST. TEMPERATURES
WILL REMAIN BELOW NORMAL FOR THE NEXT FEW DAYS. A COLD FRONT WILL
CROSS THE AREA ON SUN.
&&
.SHORT TERM...THE COLD FRONT IS SLIDING THROUGH THE AREA WITH
UNSTABLE SHOWERS IN ITS WAKE. A COOLER POOL OF AIR WILL MOVE INTO
PLACE BEHIND THE FRONT WITH A WEAK SHORT WAVE MOVING THROUGH OVER
THE WEEKEND. SCATTERED SHOWERS WILL CONTINUE THROUGH THE AREA
TONIGHT INTO TOMORROW AS A RESULT. ISOLATED THUDERSTORMS AND SMALL
HAIL ARE POSSIBLE EARLY THIS EVENING IN ZONE ONE DUE TO AN
UNSTABLE AIR MASS. SNOW LEVELS WILL REMAIN LOW AS COLD AIR IS
LODGED IN THE INTERIOR VALLEYS AND FALLEN SNOW MAINTAINS A COOLER
SURFACE. MODELS ARE IN GOOD AGREEMENT WITH THE SHORT TERM SHOWING
THE NEXT SYSTEM MOVING THROUGH SUN INTO MON. THE FORECAST REFLECTS
INCREASED POPS OVERNIGHT INTO TOMORROW FOR THE NORTHERN PORTIONS
OF THE AREA AND LOWER SNOW LEVELS. POPS WERE ALSO INCREASED FOR
THE SYSTEM SUN INTO MON AND SNOW LEVELS HELD A FEW HUNDRED FEET
LOWER THAN MODEL GUIDANCE. IN CONJUNCTION WITH RFC PRECIP
DATA...SNOW AMOUNTS AT PASS LEVELS AND BELOW COULD REACH AGAIN
INTO THE 4 INCH RANGE. A WINTER WEATHER ADVISORY WILL LIKELY BE
ISSUED ON SAT FOR THIS EVENT ON SUN INTO MON. TEMPS WERE ALSO
LOWERED IN THE INTERIOR VALLEYS AND THROUGHOUT TRINITY COUNTY TO
REFLECT THE COLD AIR TRAPPING. BFG
.LONG TERM...MODELS ARE IN AGREEMENT IN CONTINUING TO SHOW A RIDGE
CROSSING THE AREA TUE INTO WED. THIS IS EXPECTED TO BRING FAIR
WEATHER TO THE REGION DURING THAT TIME FRAME. WED THROUGH THE END
OF THE FORECAST MODELS INDICATE AN UPPER TROUGH AND SURFACE LOW
MOVING SE THROUGH CALIFORNIA. THIS WILL BRING ANOTHER BOUT OF
WINDS RAIN AND MOUNTAIN SNOW. THAT SAID...MODEL ARE NOT IN GOOD
AGREEMENT BEHIND THE RIDGE IN TERMS OF TIMING AND INTENSITY OF THE
UPPER SYSTEM DROPPING THROUGH. SINCE THE RIDGE REMAINS WELL
SITUATED AND MODEL SOLUTIONS ON THE UPPER TROUGH ARE LOW
CONFIDENCE...THE FORECAST REMAINED THE SAME FROM MON MORNING
THROUGH THE BALANCE. BFG
&&
.AVIATION...A FRONTAL SYSTEM CROSSING THE REGION TODAY WILL MOVE
SOUTH OF THE FORECAST AREA THIS EVENING. THE NORTHERN PORTION IS NOW
POST-FRONTAL AS WINDS HAVE SHIFTED TO THE NORTHWEST AND SUBSIDED
SIGNIFICANTLY. SOUTHERLY WINDS ARE STILL REPORTED UKI AND EXPECT THE
FRONT TO CLEAR MENDOCINO COUNTY BY 0300 UTC. VISIBLE IMAGES SHOW A
LARGE AREA OF COLD AIR CUMULUS BEHIND THE FRONT...SO EXPECT
SCATTERED SHOWER ACTIVITY TO AFFECT THE FORECAST AREA THROUGH THE
EVENING AND PERHAPS PAST MIDNIGHT. AHEAD OF THE FRONT GUSTY WINDS
AND MODERATE TO HEAVY RAINFALL WILL CONTINUE...WITH VSBY DIPPING TO
IFR AND CIGS GENERALLY LOW VFR. BEHIND THE FRONT MOSTLY VFR
CONDITIONS ARE EXPECTED ALTHOUGH PERIODIC DIPS TO MVFR MAY OCCUR IN
STRONGER SHOWERS. CMC
&&
.MARINE...A FRONTAL SYSTEM IS CURRENTLY MOVING SOUTH NEAR POINT
ARENA THIS AFTERNOON. GALE FORCE S WINDS ARE SHIFTING AROUND TO THE
NORTHWEST AND WILL CONTINUE TO SUBSIDE THIS EVENING. A NW SWELL IS
FORECAST TO ENTER THE WATERS LATER TONIGHT. THE ENP AND SWAN MODELS
BRING WAVE HEIGHTS UP TO AROUND 22 FEET...BUT DO NOT HAVE HIGH
CONFIDENCE IN THE MODELS RIGHT NOW BASED ON RECENT
PERFORMANCE...MANY EVENTS THE WAVE HEIGHTS HAVE BEEN OVERDONE BY
ANYWHERE FROM 2 TO 5 FEET. WITHOUT OFFSHORE BUOYS TO CALCULATE SWELL
DECAY DO NOT WANT TO COMMIT TO UNSEASONABLY LARGE SWELL AT THIS
POINT...BUT THE NEARSHORE BUOYS WILL NEED TO BE WATCHED. ANOTHER
FRONTAL SYSTEM WILL CROSS THE WATERS ON SUNDAY...WITH SOUTH WINDS
EXPECTED TO REACH GALE FORCE OVER MUCH OF THE WATERS. SEAS ARE AGAIN
FORECAST TO RISE TO NEAR 18 FEET BY SWAN...AND FOR NOW WENT A FOOT
OR TWO BELOW THAT FOR MAX SWELL HEIGHT. CILIBERTI.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 6 PM PDT THIS EVENING ABOVE 2000
FEET FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM PDT WEDNESDAY
PZZ410-450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Apr 2, 6:08 PM PDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 608 PM PDT FRI APR 2 2010 CAZ003-004-031300- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 608 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED SHOWERS MAY BRING MINOR SNOW ACCUMULATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ001-002-076-031300- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 608 PM PDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT THE REDWOOD COAST THIS EVENING. SOME SHOWERS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:32 PM PDT | Hazardous Seas Warning | EKA | 19 hr | |
| Apr 3, 3:11 AM PDT | Winter Storm Watch | EKA | 11 hr | |
| Apr 3, 4:08 AM PDT | Gale Warning | EKA | 37 hr | |
| Apr 3, 4:27 AM PDT | High Surf Advisory | EKA | 11 hr | |
| Apr 3, 2:25 PM PDT | Winter Storm Warning | EKA | 36 hr | |
| Apr 3, 2:25 PM PDT | Winter Weather Advisory | EKA | 36 hr | |
| Apr 3, 3:23 PM PDT | Small Craft Advisory | EKA | 11 hr | |
| Apr 3, 3:23 PM PDT | Hazardous Seas Watch | EKA | 11 hr | |
| Apr 3, 3:23 PM PDT | Hazardous Seas Warning | EKA | 17 hr | |
| Apr 3, 3:23 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 11 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.